# SDR ZB0R20100001

- Difficulty date: February 23, 2010
- Submitted: February 24, 2010
- Operation: Air carrier
- Aircraft: N35453
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Case
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: D
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

OPERATOR REQUESTED TROUBLESHOOTING OF LOW OIL PRESSURE ON RT ENGINE. UPON REMOVAL OF RT ENG COWL, MECHANIC DISCOVERED OIL FILM ON LT SIDE OF ENG CASE. FURTHER INSP REVEALED WHAT APPEARED TO BE A CRACK ON THE LT CASE HALF. PAINT WAS REMOVED AND DYE PENETRANT APPLIED REVEALING A 1.3" CRACK ON THE CASE HALF AT THE NR4 CYLINDER FWD TOP STUD AREA.  CLEANED PENETRANT AND APPLIED DEVELOPER TO AREA.  RAN ENG TO VERIFY CRACK WAS THROUGH CASE.  RUN-UP REVEALED OIL COMING FROM SUSPECTED CRACKED AREA. OPERATOR ADVISED AND ACFT GROUNDED UNTIL REPAIR.
